Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 53, NWS Albany, NY

July 17, 2012Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 17, 2012, 4:55 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2012, 4:55 PM EDT (20:55 UTC)
Expired
Jul 17, 2012, 6:00 PM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 97 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:41 PM EDTTSTM WND DMGLong Lake, NYTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 1:23 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WUUS51 KALY 172055
SVRALY
NYC041-043-172200-
/O.NEW.KALY.SV.W.0053.120717T2055Z-120717T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
455 PM EDT TUE JUL 17 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 600 PM EDT

* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 25 MILES NORTHEAST OF LAKE
  EATON CAMPGROUND TO 15 MILES NORTHEAST OF LAKE EATON CAMPGROUND TO
  9 MILES NORTHWEST OF LAKE EATON CAMPGROUND TO 28 MILES NORTHWEST OF
  BIG MOOSE...OR ALONG A LINE EXTENDING FROM 19 MILES NORTH OF
  NEWCOMB TO 10 MILES NORTH OF NEWCOMB TO 24 MILES WEST OF NEWCOMB TO
  32 MILES NORTHWEST OF OLD FORGE...AND MOVING SOUTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   LAKE EATON CAMPGROUND BY 500 PM EDT...
   FORKED LAKE PUBLIC CAMPGROUND BY 510 PM EDT...
   BLUE MOUNTAIN LAKE BY 515 PM EDT...
   LAKE DURANT CAMPGROUND BY 520 PM EDT...
   GOLDEN BEACH CAMPGROUND...RAQUETTE LAKE AND INDIAN LAKE BY 525 PM
   EDT...
   BROWN TRACT POND CAMPGROUND AND BIG MOOSE BY 530 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4412 7428 4397 7425 4392 7432 4382 7421
      4383 7414 4381 7412 4380 7405 4375 7405
      4372 7421 4372 7513 4409 7518 4410 7516
      4406 7507 4406 7502
TIME...MOT...LOC 2055Z 317DEG 38KT 4420 7407 4407 7418
          4401 7458 4408 7523

$$

SNYDER
2 follow-up statements
897 
WWUS51 KALY 172123
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
523 PM EDT TUE JUL 17 2012

NYC041-043-172200-
/O.CON.KALY.SV.W.0053.000000T0000Z-120717T2200Z/
HAMILTON NY-HERKIMER NY-
523 PM EDT TUE JUL 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTH CENTRAL HERKIMER AND NORTHERN HAMILTON COUNTIES...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 27 MILES NORTHEAST OF INDIAN
LAKE TO 17 MILES NORTHEAST OF INDIAN LAKE TO LAKE DURANT CAMPGROUND
TO WOODS TO 8 MILES NORTHWEST OF PARTLOW...OR ALONG A LINE EXTENDING
FROM 16 MILES EAST OF NEWCOMB TO 11 MILES SOUTHEAST OF NEWCOMB TO 9
MILES NORTHWEST OF INDIAN LAKE TO 18 MILES WEST OF INDIAN LAKE TO 24
MILES NORTH OF OLD FORGE...MOVING SOUTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  QUAKER BEACH...KEEPAWA...BRANDRETH AND INDIAN LAKE BY 530 PM EDT...
  SABAEL BY 535 PM EDT...
  GOLDEN BEACH CAMPGROUND...BROWN TRACT POND CAMPGROUND AND RAQUETTE
  LAKE BY 545 PM EDT...
  SAGAMORE LAKE AND SAGAMORE BY 550 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4390 7463 4391 7430 4382 7421 4383 7414
      4381 7411 4381 7406 4379 7404 4376 7405
      4373 7421 4372 7422 4372 7459 4406 7502
      4406 7499
TIME...MOT...LOC 2123Z 317DEG 38KT 4398 7379 4385 7390
          4383 7432 4384 7455 4401 7489

$$

SNYDER
853 
WWUS51 KALY 172152
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
552 PM EDT TUE JUL 17 2012

NYC041-043-172202-
/O.EXP.KALY.SV.W.0053.000000T0000Z-120717T2200Z/
HAMILTON NY-HERKIMER NY-
552 PM EDT TUE JUL 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HERKIMER AND
NORTHERN HAMILTON COUNTIES WILL EXPIRE AT 600 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4390 7463 4391 7430 4382 7421 4383 7414
      4381 7411 4381 7406 4379 7404 4376 7405
      4373 7421 4372 7422 4372 7459 4406 7502
      4406 7499
TIME...MOT...LOC 2152Z 317DEG 38KT 4375 7350 4362 7361
          4361 7403 4362 7426 4379 7460

$$

SNYDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:18 PM EDT, 37 minutes earlier.

Area forecast discussion, Jul 17, 4:18 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT TUE JUL 17 2012

.SYNOPSIS...
A HOT AND HUMID AIR MASS WILL LINGER ACROSS THE REGION TODAY. A COLD
FRONT WILL SAG SLOWLY SOUTH FROM THE SAINT LAWRENCE VALLEY THIS
EVENING...REACHING THE MOHAWK VALLEY WEDNESDAY MORNING...AND THE
LONG ISLAND SOUND BY WEDNESDAY EVENING.  HIGH PRESSURE WILL BUILD
FROM HUDSON'S VALLEY LATE WEDNESDAY INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
WMFNT AND ITS CLOUDS AND -SHRA/TSTMS HAS MOVED E OF FCA. PATCHY
MID CLOUDS ACROSS S TIER AND VT...WITH CLEARING OVER REST OF FCA.
THE CLOUDS WILL CLEAR THE S AND E PTNS OF FCA 17-18UTC.

WITH FULL SUN FOR SVRL HRS CONVECTIVE POTENTIAL EVOLVES...AND
CURRENT THINKING HAS NOT CHANGED FM EARLIER TDY. WHILE 12UTC ALB
SNDG AND MDL SOUNDINGS ACROSS FCA SHOW SOME CAPPING...BUF 12UTC
SNDG AND MDL SNDGS INDICATE THIS WILL BE GONE PARTICULARLY N HALF
OF BTWN 18-21UTC.

MOST GUID AND MDL SOUNDINGS HAVE 1000-2000 J/KG OF CAPE ACROSS FCA
AND MINIMAL CIN VALUES BY 21UTC...AGAIN PARTICULARLY N. MAIN ISSUE
AT LEAST INTO THE EVENING IS LACK OF LARGE SCALE FORCING. MID AND
UPR JET AXIS AND FAVORABLE QUADS REMAIN WELL N OF FCA...WITH ONLY
MINIMAL INTERACTION ACROSS N TIER THIS AFTN. AS THIS SHIFTS S TNGT
     THE DYNAMICS WILL ALSO SHIFT S....BY NOT UNTIL AFT 03UTC.

IN SPITE OF A LACK OF LARGE SCALE DYNAMIC FORCING THERE'S DIURNAL
HEATING...AND MOST AREAS WILL SEE L/M 90S...ELEVATED TRRN...GRTLKS
LAKE BREEZES...COLD POOLS AND OUTFLOW BOUNDARIES FROM CONVECTION
TO THE N...A WEAK TROF ACROSS THE E GRTLKS...AND LOCAL EFFECTS TO
TRIGGER CONVECTION. H850 HPA JET OF 30-50KTS NOSES INTO FCA
DURING THE AFTN...AND IT COULD BE SUFFICIENT W/ EXPECTED CAPE TO
GET THINGS GOING. ADD PWATS OF 1.50-ALMOST 2.0 TODAY.

ON THE LARGER SCALE SFC LOW IN OTTAWA VALLEY WILL ZIP EAST TO
MAINE BY EVENING...AND ITS TRAILING CDFNT WILL START TO SAG INTO
N TIER OF NYS BY 00UTC...REACHING THE MHWK VLY BY WED MORNING.

MOST OF LARGE SCALE AND LOCAL MESO SCALE WRF AND HRRR MODELS HV
CONVECTION FIRING ALONG AND AHEAD OF THE CDFNT DURING THE MID AFTN
NR CANADIAN/USA BORDER...AND SHIFTING TO N TIER OF FCA 21-23UTC.

ALL THESE MODELS MAINTAIN THIS CONVECTION INTO THE EVENING AS IT
SHIFTS ESE...POSSIBLY REACHING MHWK VLY/CAP RGN. BUT MODELS WEAKEN
CONVECTION WITH THE END OF DIURNAL HEATING...AND RESURGENCE OF THE
CAP OVERNIGHT. WITH H850 JET PUNCHING EAST....0-6 KM DEEP BULK
SHEAR VALUES ARE ALREADY 40+...MHWK VLY AND N.

SPC HAS OUTLOOKED N HALF OF FCA TODAY. POTENTIAL WATCH DECISION
95% BASED ON LATEST MCD. BUT THE SOUTHERN EXTENT OF SVR CONVECTION
REMAINS QUESTIONABLE.

IN SUMMARY EXPECT A HOT HUMID AFTN. CONVECTION ORGANIZING ALONG N
NY BORDER. APPEARS CURRENT LINE ALONG NVT/N NH IS BACK BUILDING INTO
NYS...AND THIS WILL BCM MORE ORGANIZED NEXT FEW HRS AND SHIFT ESE.
HOW FAR SOUTH REMAINS A QUESTION...BUT N TIER OF FCA REMAINS AT
RISK FOR POSSIBLE SVR. ISOLD-SCT CELLS COULD STILL FORM AFTER CAPS
GIVE WAY THIS AFTN ANYWHERE FM MHWK VLY N AND THESE COULD BCM
QUITE HEALTHY...WITH HEAVY DOWNPOURS.

AS CDFNT SAGS SLOWLY S TNGT IT WILL REMAIN FOCUS OF -SHRA AND
CONVECTION...BUT MDLS CLEARLY SUG CONVECTION WEAKENS CONSIDERABLY
OVERNIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AFTER A LATE NIGHT LUL IN CONVECTION MDL SUITE IN AGREEMENT WITH
CDFNT BEGINNING THE DAY IN MHWK VLY AND CONTINUING SWRD.
CONVECTION FIRES MID DAY...WITH MAIN THREAT S & E OF ALB. WITH S
AREAS IN BETTER JET DYNAMICS...JUXTAPOSED TO CDFNT AND CAPES
REBUILDING TO 1500-3000 J/KG ASSORTED GUIDANCE INDICATES THE
LIKELY LOCATIONS FOR A SVR CONVECTION THREAT WILL BE SOUTH OF
ALBANY.

VARIATIONS IN CLOUD COVER COULD DAMPEN THIS RESPONSE AND LOCAL WRF
DOESN'T GET CONVECTION WELL ORGANIZED TILL ITS STRADDLING THE
SOUTH TIER OF COUNTIES WED.

WITH PWATS STILL IN THE 1.50-2.00 INCH RANGE SOUTH SOME LOCALLY
HVY DOWNPOURS ARE POSSIBLE...AS SOME LOCATIONS COULD RECEIVE A
QUICK FEW INCHES OF RAINFALL. THE MID LEVEL FLOW IS FAST...SO ANY
CELLS SHOULD BE FAST MOVERS...AND LARGE PCPN DEFICITS CONTINUE
OVER THE HSA.

FURTHER N WED TEMPS WILL REMAIN ABV NORMALS ONE MORE DAY BUT
DRIER AIR WILL BE FILTERING INTO N TIER WITH CLEARING.

WED NT CDFNT MOVES S OF FCA...MOST OF AREA CLEARS AND DRIES..HWVR
CLOUDS MAY LINGER OVER S PTNS OF FCA. WHAT WILL BE VERY NOTICEABLE
IS DEPARTURE OF HUMIDITY AS TD DROP INTO 50S.

BY THU LARGE SFC HIGH BUILDS SE INTO FCA FM ONT/HUD BAY WITH FAIR
AND SEASONABLE CONDS ACROSS ENTIRE FCA INTO THU NT.

A RECENT WRINKLE IN NAM/GFS IS THE FORMATION OF A WAVE ALONG THE
STALLED FRONT TO OUR SOUTH LATE THU AND FRI OVER S VA. WHILE NOT
AS VIGOROUS AS THE 06UTC RUNS,..THE CURRENT SUITE BRINGS INCRG
CLOUDS AND CHC -SHRA TO S TIER OF FCA LATE FRI.

WILL POPULATE THIS PERIOD WITH MET/MAV BLEND AS GUID IN CLOSE
AGREEMENT.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
A NICE START TO THE WEEKEND AS A RIDGE OF HIGH PRESSURE WILL BE OVER
THE REGION ON SATURDAY.  THE GFS WANTS TO LINGER ONTO THE UPPER TROF
AXIS AND RESULTS IN ISOLATED CONVECTION ACROSS THE REGION.
HOWEVER...THE GFS ALSO HINTS AT RISING HEIGHTS WHICH IS ALONG THE
SAME AS OTHER GLOBAL GUIDANCE.  WE WILL RETAIN THE DRY FORECAST
ALONG WITH AT OR SLIGHTLY BELOW NORMAL TEMPERATURES.

THEN TRENDS ON SUNDAY ARE BECOMING A LITTLE MORE ACTIVE...BUT NOT A
WASHOUT.  ANOTHER SHORTWAVE WITHIN THE NORTHWEST FLOW REGIME ALOFT
IS EXPECTED TO TRACK TOWARD THE GREAT LAKES REGION LATER ON SUNDAY.
AT THIS TIME...WE WILL INTRODUCE A SLIGHT CHANCE FOR CONVECTION AND
CONTINUE TO MONITOR TRENDS.  BY SUNDAY NIGHT...ALL OF THE AVAILABLE
GUIDANCE SUGGESTS A PV ANOMALY CROSSES THE REGION.  WE WILL HAVE THE
HIGHER POPS...30-40 PERCENT...AT THIS TIME ACROSS MOST OF THE REGION
SUNDAY NIGHT.

BY MONDAY...THAT PV ANOMALY DOES TRACK EAST YET THE CYCLONIC FLOW
REGIME REMAINS IN PLACE.  THE ECMWF/DGEX WANTS TO LINGER A SURFACE
TROUGH ACROSS THE REGION WHILE THE GFS IS THE MOST AGGRESSIVE TO
CLEAR OUT OF OUR SOUTHERN COUNTIES.  HPC GUIDANCE IS SOMEWHAT IN THE
MIDDLE OF THE GUIDANCE ENVELOPE AND HAVE FOLLOWED THE GUIDANCE
CLOSELY.  TEMPERATURES AND DEWPOINTS WILL BE ON THE CLIMB AS WELL AS
WE AVERAGE TOWARD ABOVE NORMAL INTO EARLY NEXT WEEK.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS WILL BE PRIMARILY CONFINED TO FAR NORTHERN
AREAS LATER TODAY AND TONIGHT AS A COLD FRONT DROPS SOUTH FROM
CANADA. AN ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION FURTHER
SOUTH BUT TO LOW OF PROBABILITY TO MENTION IN A TAF. INCREASING
SOUTHWEST WINDS ARE EXPECTED TO RESULT IN DOWNSLOPING IN THE HUDSON
VALLEY WHICH SHOULD ALSO HELP LIMIT CONVECTIVE ACTIVITY FOR MOST OF
THE TAF SITES. THE BEST CHANCE OF THUNDERSTORMS WILL BE AT KGFL LATE
THIS AFTERNOON INTO EARLY THIS EVENING. MODELS SHOW MOST CONVECTION
DYING OUT OVERNIGHT BUT SOME ISOLATED RAIN SHOWERS AND FOG AND
STRATO CU EXPECTED AS MOISTURE POOLS AHEAD OF COLD FRONT. FOR
TOMORROW...COLD FRONT CONTINUES TO MOVE SOUTH WITH BEST CHANCE OF
THUNDERSTORMS OVER SOUTHERN AREAS AS COLD FRONT CONTINUES SOUTH.

SOUTHWEST WINDS 10 TO 15 KTS BY AFTERNOON SUBSIDING TO 3 TO 6 KTS
THIS EVENING. FOR WEDNESDAY...WINDS WEST TO NORTHWEST BECOMING
NORTHWEST TO NORTH AT 5 TO 10 KTS.

OUTLOOK...
WED...VFR/MVFR. SCT SHOWERS/TSTMS.
THU..NO SIG WX.
FRI-SUN...VFR...SLIGHT CHC ISOLD AFTERNOON TSTM.

&&

.FIRE WEATHER...
A HOT AND HUMID AIR MASS WILL LINGER ACROSS THE REGION TODAY. A COLD
FRONT WILL SAG SLOWLY SOUTH FROM THE SAINT LAWRENCE VALLEY THIS
EVENING...REACHING THE MOHAWK VALLEY WEDNESDAY MORNING...AND THE
LONG ISLAND SOUND BY WEDNESDAY EVENING.  HIGH PRESSURE WILL BUILD
FROM HUDSON'S VALLEY LATE WEDNESDAY INTO THE WEEKEND.

RELATIVE HUMIDITY VALUES WILL INCREASE TO 80 TO 100 PERCENT
TONIGHT..AND RECOVER TO 40-60 PERCENT WEDNESDAY AFTERNOON. VALES
WEDNESDAY WILL INCREASE TO 60-80 PERCENT.

SOUTHWEST WINDS 10 TO 15 MPH WITH HIGHER GUSTS WILL BECOME LIGHT
AND VARIABLE TONIGHT AT 10 MPH OR LESS...AND INCREASE FROM THE
WEST NORTHWEST TO 5 TO 15 MPH ON WEDNESDAY.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS OVER THE
NEXT 5 DAYS.

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A FRONTAL PASSAGE
TONIGHT INTO WEDNESDAY WILL PRODUCE SOME HEAVY RAINFALL DUE TO A
SHORT PERIOD OF ANOMALOUSLY HIGH PRECIPITABLE WATER VALUES IN THE
1.5 TO 2 INCH RANGE. SOME PONDING OF WATER ON ROADWAYS OR POOR
DRAINAGE FLOODING IS POSSIBLE...ESPECIALLY ON WEDNESDAY. ZONAL
FLASH FLOOD GUIDANCE VALUES REMAIN HIGH FOR MID JULY. THE
POTENTIAL FOR FLASH FLOODING IS LOW AT THIS TIME IN THE ALY HYDRO
SERVICE AREA.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER
NEAR TERM...SNYDER
SHORT TERM...SNYDER
LONG TERM...BGM
AVIATION...
FIRE WEATHER...SNYDER
HYDROLOGY...WASULA/SNYDER

WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jul 17, 4:54 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
454 AM EDT TUE JUL 17 2012

NYZ032-033-038>043-082>084-VTZ013>015-181100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
454 AM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS
REGION...WESTERN AND CENTRAL MOHAWK VALLEY...AND THE LAKE GEORGE
NORTHERN SARATOGA REGION OF EAST CENTRAL NEW YORK AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE MID
AFTERNOON INTO THIS EVENING. THE MAIN THREATS ARE HAIL TO THE
SIZE OF QUARTERS AND LARGER...AND DAMAGING WINDS OF 58 MPH AND GREATER.
THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND MOVE WEST
TO EAST AT 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ON WEDNESDAY.
THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-181100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
454 AM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND THE EASTERN
CATSKILLS...SCHOHARIE VALLEY...GREATER CAPITAL
REGION...TACONICS...AND THE MID HUDSON VALLEY OF EAST CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT TO LOW CHANCE OF THUNDERSTORMS THIS AFTERNOON
INTO TONIGHT. THE THREAT FOR SEVERE THUNDERSTORMS IS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SOME SEVERE STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING
AHEAD OF A COLD FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE
WIND GUSTS OF 58 MPH OR GREATER...HAIL TO ONE INCH IN DIAMETER
AND LARGER...AS WELL AS HEAVY DOWNPOURS. THE HEAVY RAIN MAY CAUSE
LOCALIZED FLOODING OF POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:09 PM EDTHeat AdvisoryALYAlbany, Columbia, Dutchess, Fulton, Greene, Herkimer and 5 more5 hr
Jul 17, 5:03 PM EDTSpecial Weather StatementALYWarren87 min
Jul 17, 5:29 PM EDTSevere Thunderstorm WarningALYHamilton31 min
Jul 17, 5:33 PM EDTSevere Thunderstorm WarningALYWarren, Washington27 min
Jul 17, 6:16 PM EDTSpecial Weather StatementALYHamilton44 min
Jul 17, 6:34 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer41 min
Jul 17, 7:02 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer43 min
Jul 17, 7:55 PM EDTSpecial Weather StatementALYWarren35 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.